Steroid side effects: I am on fosair... - Asthma UK communi...

Asthma UK community forum

18,295 members22,552 posts

Steroid side effects

Woods255 profile image

I am on fosair 200/6 , I was changed about six months ago as asthma was uncontrolled. I am getting red bruises on my arms and wondered if this is linked to the steroids?

12 Replies

I am on the same medication, and before that on Symbicort for 4 or so years. I also get those bruises, and yes, it is due to steroids. Make sure you moisturise your skin well - steroids thins your skin making it more fragile.

Hi. I didn’t think that inhaled steroids would cause bruising because not much is absorbed by the body?

Ah, yes, a good point! I have been on a number of prednisolone courses over the last few yers, so I can't say for sure that the inhalers play a part, but I have seen people suggest that Fostair has that effect. I have no idea how accurate that is. I suspect there is a cumulative effect. These bruises also come with advancing age, and sun damage I believe, so it is not only steroids for me I suspect, though I never had them before steroids.

Yes skin thins with age too. I have asked my GP if it’s related to thinner blood. I haven’t heard back yet.

I also get these.

I'm on Fostair and get these bruises too. Definitely more noticeable since being on Fostair but have always bruised easily from the slightest knock.

I’m exactly the same, slightest bang and I bruise.

Same here, only ever been on inhaled steroids but for many years (40+ I am 60 now) I’m on pulmicort.

Also on nose spray with steroids since about 3 years and I have noticed my arms seem to get those red marks/bruises from my watch, backpack etc and bruises appear more easily in generallly

I have an in person asthma review appointment on Nov 3 so intend to ask about this as they seem to have turned up the last 2 years

Woods255 profile image
Woods255 in reply to Rattle

Be great if you can update us with the outcome. They drive me crazy but thinking that there may be nothing I can do about them now.

Rattle profile image
Rattle in reply to Woods255

I will let you know! I am surprised at this as I thought inhaled steroids were ”safe” in this respect.My mother-in-law had COPD and was constantly on oral steroids so I have seen the damage that can do to your skin.

I'm afraid that Fostair is the culprit. I am 72 but have noticed these red bruises since starting on Fostair. I have to be very careful of my forearms when gardening and use gauntlets for even the simplest of tasks. I have always had skin that is easily bruised but not this distinctive colour.

Hi, I get easy bruising these days too, I am 64. My GP checked my blood platelet levels and all was well, so that was reassuring. I am from a family with small frames, my wrists are tiny, and we all seem to have this tendency.

You may also like...